Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 3, 2016, 3:53 AM CDT for 22 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 3, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2016, 3:53 AM CDT (08:53 UTC)
- In effect from
- Apr 3, 2016, 12:00 PM CDT
- Expired
- Apr 3, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 30 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Thurston County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 27 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS83 KOAX 030853 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 AM CDT SUN APR 3 2016 IAZ079-090-091-NEZ066>068-078-088>093-031700- /O.NEW.KOAX.FW.W.0006.160403T1700Z-160403T2300Z/ MILLS-FREMONT-PAGE-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 353 AM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY AND COULD BE VERY DIFFICULT TO CONTAIN. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DEWALD
5 follow-up statements
171 WWUS83 KOAX 031612 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT SUN APR 3 2016 IAZ079-090-091-NEZ066>068-078-088>093-032300- /O.CON.KOAX.FW.W.0006.160403T1700Z-160403T2300Z/ MILLS-FREMONT-PAGE-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1112 AM CDT SUN APR 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY AND COULD BE VERY DIFFICULT TO CONTAIN. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
021 WWUS83 KOAX 031753 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1253 PM CDT SUN APR 3 2016 IAZ069-080-NEZ051>053-065-032300- /O.EXA.KOAX.FW.W.0006.000000T0000Z-160403T2300Z/ POTTAWATTAMIE-MONTGOMERY-SAUNDERS-DOUGLAS-SARPY-SEWARD- 1253 PM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 POTTAWATTAMIE AND FIRE WEATHER ZONE 080 MONTGOMERY. IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS... FIRE WEATHER ZONE 053 SARPY AND FIRE WEATHER ZONE 065 SEWARD. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY AND COULD BE VERY DIFFICULT TO CONTAIN. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ079-090-091-NEZ066>068-078-088>093-032300- /O.CON.KOAX.FW.W.0006.000000T0000Z-160403T2300Z/ MILLS-FREMONT-PAGE-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1253 PM CDT SUN APR 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY AND COULD BE VERY DIFFICULT TO CONTAIN. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
070 WWUS83 KOAX 031934 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 234 PM CDT SUN APR 3 2016 IAZ043-055-056-NEZ015-033-034-042>045-050-040000- /O.EXB.KOAX.FW.W.0006.000000T0000Z-160404T0000Z/ MONONA-HARRISON-SHELBY-THURSTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER- 234 PM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND WESTERN IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON AND FIRE WEATHER ZONE 056 SHELBY. IN NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON AND FIRE WEATHER ZONE 050 BUTLER. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY AND COULD BE VERY DIFFICULT TO CONTAIN. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-040000- /O.EXT.KOAX.FW.W.0006.000000T0000Z-160404T0000Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS- SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- 234 PM CDT SUN APR 3 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND WESTERN IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY AND COULD BE VERY DIFFICULT TO CONTAIN. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
774 WWUS83 KOAX 032041 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 341 PM CDT SUN APR 3 2016 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-040000- /O.CON.KOAX.FW.W.0006.000000T0000Z-160404T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 341 PM CDT SUN APR 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 033 CUMING... FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE... FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE... FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY AND COULD BE VERY DIFFICULT TO CONTAIN. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
537 WWUS83 KOAX 040000 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 700 PM CDT SUN APR 3 2016 ...RED FLAG WARNING EXPIRES AT 7 PM... IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-040100- /O.EXP.KOAX.FW.W.0006.000000T0000Z-160404T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 700 PM CDT SUN APR 3 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EASTERN NEBRASKA AND WESTERN IOWA... RELATIVE HUMIDITY IS RISING THIS EVENING AS TEMPERATURES FALL...AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:25 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 3, 3:25 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 AM CDT SUN APR 3 2016
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 325 AM CDT SUN APR 3 2016
SURFACE LOW PRESSURE WILL MOVE FROM THE EASTERN ND/SD BORDER TO
SOUTHERN WISCONSIN TODAY. THIS WILL RESULT SOUTHWEST WINDS THIS
MORNING...BECOMING WEST NORTHWEST BY THIS AFTERNOON. H850 TEMPS
WILL ALSO WARM INTO THE MID TEENS AT THE SAME TIME. PRESSURE
GRADIENT WILL RESULT IN BREEZY CONDITIONS WITH EXCELLENT MIXING TO
ABOUT 700 MB...WHICH SHOULD HELP TEMPS RISE INTO THE MID 70S FOR
MOST AREA. PRIMARY CONCERN IS HOW LOW SURFACE DEWPOINTS MIX DOWN
THIS AFTERNOON TO COMPENSATE FOR THE HEAT. DEWPOINTS ARE CURRENTLY
IN THE MID 30S ACROSS CENTRAL SOUTH DAKOTA...AND WHILE THIS DOES
MOVE INTO THE AREA...AM CONCERNED THAT DEWPOINTS COULD REMAIN IN
THE LOWER 30S OR EVEN MIX INTO THE UPPER 20S SOUTH OF INTERSTATE
80 AS INDICATED BY LATEST RAP/HRRR MODELS. THIS WILL RESULT IN
ABOUT A 3 HOUR PERIOD OF RELATIVE HUMIDITY DROPPING TO AROUND 20
PERCENT. 10 HOUR FUELS ARE DRY ENOUGH TO SUPPORT RED FLAG CONDITIONS.
THUS...WILL ISSUE A RED FLAG WARNING FROM NOON THROUGH 6 PM FOR
COUNTIES SOUTH OF I80.
A SECONDARY CONCERN FOR TODAY WOULD BE WHETHER ANY SHOWERS MIGHT
DEVELOP ALONG/BEHIND A COLD FRONT THAT EXTENDS WEST NORTHWEST
FROM THE SURFACE LOW LATE THIS AFTERNOON. GFS WAS ABOUT THE ONLY
MODEL THAT SUPPORTED PRECIP INTO OUR AREA BEFORE 00Z WHILE ALL
OTHER MODELS HELD OFF FROM 00-03Z OR REMAINED DRY. WILL LEAVE
PREVIOUS FORECAST INTACT WITH JUST A SLIGHT CHANCE OF SHOWERS
NOTED IN OUR EXTREME NORTHEASTERN COUNTIES EARLY THIS EVENING.
COLD FRONT CONTINUES TO SWEEP INTO THE AREA TONIGHT WITH NORTHERLY
WINDS BEHIND IT. THIS RESULTS IN A COOLER DAY MONDAY WITH HIGHS
CLOSER TO NORMAL IN THE 50 AND 60S WITH RELATIVELY POOR MIXING AND
WEAK NORTH NORTHEASTERLY SURFACE FLOW.
MODELS STILL ADVERTISE A WEAK PIECE OF ENERGY TOPPING THE RIDGE
THAT BE IN PLACE ACROSS THE PLAINS MONDAY NIGHT. THIS COULD
TRIGGER SOME SHOWERS THAT SPREAD SOUTHEAST THROUGH THE MISSOURI
RIVER VALLEY. SPC HAS A PRETTY WIDESPREAD AREA OF GENERAL THUNDER
MENTIONED...BUT JUST NOT SEEING ENOUGH INSTABILITY TO ADD THUNDER
FOR MONDAY NIGHT JUST YET.
THERE COULD BE A FEW LINGERING SHOWERS ALONG AND EAST OF THE
MISSOURI RIVER TUESDAY MORNING AS THE LEAD IMPULSE PUSHES EAST.
THERE WILL LIKELY BE A DRY PERIOD IN BETWEEN THE MORNING SHOWERS
AND WHEN CONVECTION DEVELOPS TUESDAY AFTERNOON ALONG/AHEAD OF A
COLD FRONT...THAT IS BEING PUSHED BY A CLOSED UPPER LOW MOVING
OUT OF THE NORTHERN ROCKIES. SHOULD BE SUFFICIENT SHEAR AND MODEST
INSTABILITY FOR AT LEAST A MARGINAL RISK OF SEVERE STORMS AS
HIGHLIGHTED BY THE DAY 3 SPC OUTLOOK...GENERALLY SOUTH OF
INTERSTATE 80...FOR TUESDAY AFTERNOON AND EARLY EVENING BEFORE
TRANSITIONING EAST OF THE AREA BEFORE MIDNIGHT.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 325 AM CDT SUN APR 3 2016
UPPER LOW MOVES IN QUICKLY BEHIND THE COLD FRONT TUESDAY NIGHT.
THERE PROBABLY WILL BE SCATTERED SHOWERS ASSOCIATED WITH IT LATE
MONDAY NIGHT AND ESPECIALLY WEDNESDAY AS STEEP LAPSE RATES MOVE
ACROSS THE AREA. NORTHWEST WINDS WEDNESDAY WILL BE QUITE BRISK AT
20 TO 35 MPH...WHICH WILL MAKE TEMPS IN THE 50S TO NEAR 60 FEEL
MUCH COOLER. DRY WEATHER EXPECTED FOR THE REMAINDER OF THE
EXTENDED. NEAR NORMAL TEMPS BOTH THURSDAY AND FRIDAY THEN WARMING
ABOVE NORMAL AGAIN FOR SATURDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY)
ISSUED AT 1122 PM CDT SAT APR 2 2016
A SURFACE LOW ALONG THE U.S.-CANADIAN BORDER N OF KISN WILL
DEVELOP SEWD INTO SERN MN BY 03/18Z...AND TO NEAR CHICAGO BY
04/00Z. IN RESPONSE TO THE PROGRESSION OF THIS CYCLONE...SLY
SURFACE WINDS CURRENTLY OBSERVED AT ALL TAF SITES WILL GRADUALLY
VEER TO NWLY BY SUNDAY AFTERNOON WITH GUSTY CONDITIONS DEVELOPING
BY MID MORNING. PRIOR TO THIS...THE DEVELOPMENT OF A 50 KT WSWLY
LLJ WILL CONTRIBUTE TO LLWS CRITERIA BEING MET BEGINNING ABOUT
03/10Z AND CONTINUING TO 03/14Z AT ALL TAF SITES. WINDS WILL
DIMINISH BY SUNDAY EVENING AS THE BOUNDARY LAYER BEGINS TO
DECOUPLE. OTHERWISE...EXPECT SOME INCREASE IN MID AND HIGH-LEVEL
CLOUDINESS SUNDAY AFTERNOON AT KOFK AND KOMA.
&&
.FIRE WEATHER...
ISSUED AT 325 AM CDT SUN APR 3 2016
DUE TO THE COMBINATION OF RELATIVE HUMIDITY DROPPING TO AROUND 20
PERCENT FOR ABOUT A 3-4 HOUR PERIOD...COMBINED WITH WESTERLY
WINDS 15 TO 25 MPH...WILL ISSUE A RED FLAG WARNING FOR COUNTIES
SOUTH OF I80. 10 HOUR FUELS ARE IN THE 7-8 PERCENT RANGE...MORE
THAN DRY ENOUGH TO SUPPORT WARNING CRITERIA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON
FOR NEZ066>068-078-088>093.
IA...RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON
FOR IAZ079-090-091.
&&
SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...MEAD
FIRE WEATHER...DEWALDHazardous weather outlook, Apr 2, 5:10 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT SAT APR 2 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 510 PM CDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY VERY HIGH FIRE DANGER IS EXPECTED ACROSS THE AREA ON SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. MAYES
Nearby
Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Iowa, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.